Kyoto Journal of Mathematics

Structure of Tate–Shafarevich groups of elliptic curves over global function fields

M. L. Brown

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The structure of the Tate–Shafarevich groups of a class of elliptic curves over global function fields is determined. These are known to be finite abelian groups and hence they are direct sums of finite cyclic groups where the orders of these cyclic components are invariants of the Tate–Shafarevich group. This decomposition of the Tate–Shafarevich groups into direct sums of finite cyclic groups depends on the behaviour of Drinfeld–Heegner points on these elliptic curves. These are points analogous to Heegner points on elliptic curves over the rational numbers.

Article information

Source
Kyoto J. Math., Volume 55, Number 4 (2015), 687-772.

Dates
Received: 6 December 2012
Revised: 25 June 2014
Accepted: 8 September 2014
First available in Project Euclid: 25 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1448460077

Digital Object Identifier
doi:10.1215/21562261-3157730

Mathematical Reviews number (MathSciNet)
MR3479308

Zentralblatt MATH identifier
1378.11064

Subjects
Primary: 11G05: Elliptic curves over global fields [See also 14H52] 11G09: Drinfelʹd modules; higher-dimensional motives, etc. [See also 14L05] 11G20: Curves over finite and local fields [See also 14H25] 11G40: $L$-functions of varieties over global fields; Birch-Swinnerton-Dyer conjecture [See also 14G10] 14G10: Zeta-functions and related questions [See also 11G40] (Birch- Swinnerton-Dyer conjecture) 14G17: Positive characteristic ground fields 14G25: Global ground fields 14H52: Elliptic curves [See also 11G05, 11G07, 14Kxx]

Keywords
Elliptic curves Tate–Shafarevich groups function fields

Citation

Brown, M. L. Structure of Tate–Shafarevich groups of elliptic curves over global function fields. Kyoto J. Math. 55 (2015), no. 4, 687--772. doi:10.1215/21562261-3157730. https://projecteuclid.org/euclid.kjm/1448460077


Export citation

References

  • [1] M. L. Brown, Heegner Modules and Elliptic Curves, Lecture Notes in Math. 1849, Springer, Berlin, 2004.
  • [2] B. H. Gross, “Kolyvagin’s work on modular elliptic curves” in $L$-functions and Arithmetic (Durham, 1989), London Math. Soc. Lecture Note Ser. 153, Cambridge Univ. Press, Cambridge, 1991, 235–256.
  • [3] B. H. Gross and D. Zagier, Heegner points and derivatives of $L$-series, Invent. Math. 84 (1986), 225–320.
  • [4] J.-I. Igusa, Fibre systems of jacobian varieties III (Fibre systems of elliptic curves), Amer. J. Math. 81 (1969), 453–476.
  • [5] V. A. Kolyvagin, “Euler systems” in The Grothendieck Festschrift, II, Progr. Math. 87, Birkhäuser, Boston, 1990, 435–483.
  • [6] V. A. Kolyvagin, Finiteness of $E({\mathbb{Q}})$ and $Ш(E/{\mathbb{Q}})$ for a subclass of Weil curves, Izv. Akad. Nauk SSSR Ser. Mat. 52, no. 3 (1988), 522–540, 670–671.
  • [7] V. A. Kolyvagin, “On the structure of Shafarevich-Tate groups” in Algebraic Geometry (Chicago, IL, 1989), Lecture Notes in Math. 1479, Springer, Berlin, 1991, 94–121.
  • [8] V. A. Kolyvagin, On the structure of Selmer groups, Math. Ann. 291 (1991), 253–259.
  • [9] W. G. McCallum, “Kolyvagin’s work on Shafarevich-Tate groups” in $L$-functions and Arithmetic (Durham, 1989), London Math. Soc. Lecture Note Ser. 153, Cambridge Univ. Press, Cambridge, 1991, 295–316.
  • [10] J. S. Milne, Arithmetic Duality Theorems, Perspect. Math. 1, Academic Press, Boston, 1986.
  • [11] M. Raynaud, “Caractéristique d’Euler-Poincaré d’un faisceau et cohomologie des variétés abéliennes” in Dix exposés sur la cohomologie des schémas, Adv. Stud. Pure Math. 3, North Holland, Amsterdam, 1967, 12–30.
  • [12] J. P. Serre, Propriétés galoisiennes des points d’ordre fini des courbes elliptiques, Invent. Math. 15 (1972), 259–331.